North Dakota, 2005

Damaging Wind in North Dakota, June 26, 2005

June 26, 2005 · NWS BIS · 1 event in 1 county or zone

High winds blew a barn down one (1) mile southeast of Tuttle. Two homes damaged due to trees falling on them.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BIS wrote it up.

High winds blew a barn down one (1) mile southeast of Tuttle. Two homes damaged due to trees falling on them. Airplane hanger and quonset destroyed. Extensive damage to a rural electric cooperative, knocking down seven aluminum poles and two high-voltage transformers. Quarter size hail accompanied the storm.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 26, 1:40 PM CST, 8 hours 25 minutes earlier.

Area forecast discussion, Jun 26, 1:40 PM CST, 8 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED...
NATIONAL WEATHER SERVICE BISMARCK ND
240 PM CDT SUN JUN 26 2005

...WILL ADD FLASH FLOOD WATCH FOR PORTIONS OF SOUTHCENTRAL NORTH
DAKOTA FOR TONIGHT...

.SHORT TERM...
TONIGHT THROUGH THURSDAY NIGHT...MAIN FORECAST CONCERN/HIGHLIGHT
CONTINUES TO BE CONVECTIVE POTENTIAL.

LOW PRESSURE OVER NORTHWEST TO NORTH CENTRAL SOUTH DAKOTA WITH WARM
FRONT EXTENDED ESE FROM LOW. WEAK COLD FRONT ENTERING NORTHWEST
NORTH DAKOTA. MODIFIED 18Z SOUNDING TO KMBG CURRENTS REMAINS JUST A
TAD CAPPED BUT LIFTING OVER WARM FRONT SOUTH OF NORTH DAKOTA/SOUTH
DAKOTA BORDER SHOULD BE SUFFICIENT TO INITIATE CONVECTION NORTH OF
BOUNDARY. WILL LEAVE LIKELY POPS FOR TONIGHT. CONVECTION TRIGGERED
FROM STRONG SHORT WAVE EXITING WYOMING MOVING INTO SOUTHWEST NORTH
DAKOTA ATTM.

MONDAY LOOKS TO BE A QUIETER DAY...BUT COULD STILL SEE SOME SHOWERS
AND THUNDERSTORMS DURING THE AFTERNOON MAINLY IN THE SOUTH...THEN IN
THE WEST DURING THE EVENING.

ANOTHER STRONG SHORT WAVE MOVES INTO THE PACIFIC NORTHWEST TUESDAY
INITIATED ANOTHER THREAT OF THUNDERSTORMS. RIGHT NOW THE BEST CHANCE
LOOKS TO BE TUESDAY EVENING AND OVERNIGHT.

.LONG TERM...
GFSLR CONTINUE TO ADVERTISE BUILDING UPPER RIDGE BY WEEKS END
BRINGING A RETURN DRY AND WARM PATTERN TO THE REGION. HAVE MADE
LITTLE CHANGES FROM PREVIOUS FORECAST REFLECTING THIS. BY THE
WEEKEND A MORE ACTIVE PATTERN RETURNS AS UPPER SHORTWAVE TROUGH
APPROACHES FROM THE WEST AND ASSOICATE SURFACE TROUGH TRACKS
ACROSS THE REGION.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 10 PM SOUTH CENTRAL.
FLASH FLOOD WATCH UNTIL 300 AM CDT MONDAY SOUTHCENTRAL.

&&

HW/RGT
Hazardous weather outlook, Jun 26, 4:17 AM CST, 17 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
517 AM CDT MON JUN 26 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-271017-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
445 AM CDT MON JUN 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZERDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

HEINERT

In the hours before

Local storm report, Jun 26, 5:16 PM CST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
616 PM CDT SUN JUN 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TORNADO          25 W FORT YATES         46.09N 101.15W
06/26/2005                   SIOUX              ND   TRAINED SPOTTER

&&

CS/HW
Local storm report, Jun 26, 5:30 PM CST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
630 PM CDT SUN JUN 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HEAVY RAIN       10 S NEW TOWN           47.84N 102.49W
06/26/2005  5.00 INCH        MOUNTRAIL          ND   PUBLIC

            5.00 INCHES OF RAIN AT VAN HOOK

0615 PM     HAIL             7 S BOWMAN              46.08N 103.40W
06/26/2005  2.50 INCH        BOWMAN             ND   TRAINED SPOTTER

            GOLFBALL TO TENNIS BALL SIZE HAIL

0610 PM     FLASH FLOOD      NEW TOWN                47.98N 102.49W
06/26/2005                   MOUNTRAIL          ND   PUBLIC

&&

CS/HW
Local storm report, Jun 26, 5:59 PM CST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
659 PM CDT SUN JUN 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND GST     10 E LANSFORD           48.63N 101.16W
06/26/2005  60 MPH           BOTTINEAU          ND   TRAINED SPOTTER

            ESTIMATED 60 MPH THUNDERSTORM WIND GUST

&&

CS/HW
Special weather statement, Jun 26, 7:45 PM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
845 PM CDT SUN JUN 26 2005

NDZ001>004-009>012-017>019-021-032-033-040-041-043-044-270200-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-DIVIDE-DUNN-GOLDEN
VALLEY-HETTINGER-MCKENZIE-MCHENRY-MCLEAN--MERCER-MORTON-
MOUNTRAIL-RENVILLE-OLIVER-STARK-WILLIAMS-SLOPE-
INCLUDING THE CITIES OF...DICKINSON...BOTTINEAU...WASHBURN...
MOTT...WILLISTON

845 PM CDT SUN JUN 26 2005

...SEVERE THUNDERSTORM WATCH 531 HAS BEEN CANCELLED WITH PORTIONS OF
THE WATCH REPLACED WITH SEVERE THUNDERSTORM WATCH 533..

...TORNADO WATCH 529 HAS BEEN CANCELLED AND REPLACED WITH SEVERE
THUNDERSTORM WATCH 533...

THE SEVERE THUNDERSTORM WATCH 531 WHICH WAS IN EFFECT FOR MUCH OF
WESTERN AND NORTH CENTRAL NORTH DAKOTA HAS BEEN CANCELLED. THE
EASTERN PORTIONS OF THE WATCH HAVE BEEN REPLACED WITH A NEW SEVERE
THUNDERSTORM WATCH NUMBER 533.

THE TORNADO WATCH 529 WHICH WAS IN EFFECT FOR MUCH OF SOUTH CENTRAL
NORTH DAKOTA HAS BEEN REPLACED WITH SEVERE THUNDERSTORM WATCH 533.

THUNDERSTORMS ARE STILL POSSIBLE OVER EXTREME WESTERN NORTH DAKOTA
BUT ARE NOT EXPECTED TO REACH SEVERE LEVELS. SEVERE THUNDERSTORMS ARE
STILL POSSIBLE OVER MUCH OF CENTRAL NORTH DAKOTA INCLUDING THE
CITIES OF BISMARCK...JAMESTOWN...RUGBY AND ROLETTE.

HW
Local storm report, Jun 26, 9:24 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1024 PM CDT SUN JUN 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             HUFF                    46.62N 100.65W
06/26/2005  0.75 INCH        MORTON             ND   PUBLIC

0728 PM     HAIL             REGENT                  46.42N 102.56W
06/26/2005  1.75 INCH        HETTINGER          ND   LAW ENFORCEMENT

            1 INCH OF RAIN IN 15 MINUTES.

0730 PM     HAIL             GLENBURN                48.51N 101.22W
06/26/2005  1.00 INCH        RENVILLE           ND   PUBLIC

            DIME TO QUARTER SIZE HAIL.

0735 PM     HAIL             NEWBURG                 48.71N 100.91W
06/26/2005  1.00 INCH        BOTTINEAU          ND   PUBLIC

0735 PM     HAIL             REEDER                  46.11N 102.94W
06/26/2005  1.00 INCH        ADAMS              ND   PUBLIC

            NICKEL TO QUARTER SIZE HAIL. 40 TO 50 MPH WINDS.

0745 PM     HAIL             REGENT                  46.42N 102.56W
06/26/2005  1.50 INCH        HETTINGER          ND   LAW ENFORCEMENT

0800 PM     FLASH FLOOD      MINOT                   48.23N 101.30W
06/26/2005                   WARD               ND   TRAINED SPOTTER

            UNDERPASSES FLOODED. WATER OVER SOME COUNTY ROADS.

0806 PM     TORNADO          MOTT                    46.37N 102.32W
06/26/2005                   HETTINGER          ND   TRAINED SPOTTER

0815 PM     TSTM WND DMG     OAKES                   46.14N 98.09W
06/26/2005                   DICKEY             ND   EMERGENCY MNGR

            ROOF DAMAGE ON HOME FROM WINDS.

0835 PM     HAIL             ELGIN                   46.40N 101.85W
06/26/2005  1.75 INCH        GRANT              ND   TRAINED SPOTTER

            NICKEL TO GOLFBALL HAIL.

0905 PM     FLASH FLOOD      LANSFORD                48.63N 101.38W
06/26/2005                   BOTTINEAU          ND   TRAINED SPOTTER

            STREET FLOODING.

0910 PM     HAIL             BISMARCK                46.81N 100.77W
06/26/2005  0.75 INCH        BURLEIGH           ND   LAW ENFORCEMENT

            PENNY SIZE HAIL IN NORTH BISMARCK.

0911 PM     HAIL             BISMARCK                46.81N 100.77W
06/26/2005  0.75 INCH        BURLEIGH           ND   TRAINED SPOTTER

            PENNY SIZE HAIL IN SOUTH BISMARCK

0930 PM     HAIL             9 E GLENBURN            48.51N 101.02W
06/26/2005  0.75 INCH        MCHENRY            ND   PUBLIC

0949 PM     TSTM WND GST     ST. ANTHONY             46.62N 100.92W
06/26/2005  76 MPH           MORTON             ND   CO-OP OBSERVER

            THUNDERSTORM WIND SUSTAINED 52 MPH GUSTS TO 76 MPH.

&&

NJH

The radar

The Bismarck radar (KBIS), 72 km away, was scanning. The volume nearest the first event began at 04:05 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Kidder

When
June 26, 10:05 PM CST
Where
Kidder County, 1 mi SE of Tuttle
Measured
70 kt (81 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
47.133, -99.967

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452695.